Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 30, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 15, 2018, 10:58 AM EDT for Dixie County, Lafayette County, Florida. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2018, 10:58 AM EDT (14:58 UTC)
- Expired
- Apr 15, 2018, 11:45 AM EDT
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dixie County, FL, Lafayette County, FL
The radar
The Moody AFB radar (KVAX), 143 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 11:40 AM EDT | TSTM WND DMG | 4 Wnw Grady, FL | TREE AND POWER LINES DOWN MAINLY ON THE EASTERN SIDE OF LAFAYETTE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 355 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.2
The text
As transmitted.
491
WUUS52 KTAE 151458
SVRTAE
FLC029-067-151545-
/O.NEW.KTAE.SV.W.0030.180415T1458Z-180415T1545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
1058 AM EDT SUN APR 15 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Southern Lafayette County in Big Bend of Florida...
Dixie County in Big Bend of Florida...
* Until 1145 AM EDT.
* At 1058 AM EDT, severe thunderstorms were located along a line
extending from 6 miles west of Obrien to near Horseshoe Point,
moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Mayo, Cross City, Horseshoe Point, Suwannee, Horseshoe Beach,
Shamrock, Cross City Airport, Shired Island, Old Town, Guaranto
Springs, Alton, Hines, Jonesboro, Hatch Bend, Eugene, Fletcher,
Yellow Jacket, San Pedro Junction, Fletcher Springs and Fanning
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2929 8325 2936 8329 2945 8346 2948 8347
2969 8335 3010 8319 3011 8316 3008 8307
3000 8297 2986 8288 2981 8293 2963 8297
2958 8295 2959 8294 2940 8302 2934 8307
2930 8316 2929 8317
TIME...MOT...LOC 1458Z 252DEG 29KT 3006 8304 2944 8334
HAIL...<.75IN
WIND...60MPH
$$
11-NGUYENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 9:22 AM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 15, 9:22 AM EDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
922 AM EDT Sun Apr 15 2018
...SEVERE WEATHER THREAT CONTINUES
.NEAR TERM [Through Today]...
Squall line continues to march steadily eastward across our
eastern zones. The primary threat will continue to be damaging
straight line winds and we have received several reports of
damage. However, a couple of tornadoes will be possible in and
even behind this line. The severe threat should be east of the
area by midday or shortly thereafter. Post-frontal clouds and
showers will linger into the afternoon before clearing occurs from
southwest to northeast.
&&
.PREV DISCUSSION [654 AM EDT]...
.SHORT TERM [Tonight Through Tuesday]...
Cold front will be east of the area as the short term begins.
Supporting trough will lift northeast leaving behind rising
heights with an upstream ridge over the southern Plains and
surface high pressure moving across the northern Gulf. The
atmospheric column dries out to under 0.50 inches which will lead
to dry conditions this period. Much cooler temperatures will
continue into Monday with highs in the upper 60s to around 70
degrees. As high pressure moves in, a warmup in anticipated
Tuesday with highs in the mid 70s.
.LONG TERM [Tuesday Night Through Sunday]...
High pressure will slide east into the Atlantic with the approach
of a weak cold front Thursday. Models do indicate a little more
moisture compared to 24 hours ago so introduced a slight chance
for a shower or two along the front. High pressure will quickly
build in for Friday but will be short lived with the approach of a
much stronger system. Increasing clouds expected Saturday with the
main system on approach for Sunday/Sunday night. Some timing
differences between the models but each do show a latter half of
the weekend storm system, increasing confidence for showers and
thunderstorms ahead of the next work week.
.AVIATION [Through 12Z Monday]...
A line of strong thunderstorms is moving through the region.
Mostly MVFR CIGs are expected this morning. Winds are strong today
with 25 to 30 mph gusts possible. VFR conditions will return late
this morning in western locations and this afternoon at VLD.
.MARINE...
Winds have increased ahead of a cold front which will move
through the coastal waters today. Strong to severe thunderstorms
are also possible ahead of the front. Small craft advisories are
in effect through Monday afternoon, at which time wind speeds
should slowly decrease. More favorable marine conditions are
expected beginning Tuesday.
.FIRE WEATHER...
Drier air will be in place this week after a cold front moves
through today. Minimum RH values are expected to remain above the
critical threshold for red flag conditions. High dispersion values
over 75 are possible this afternoon. A wetting rain is expected
today at all locations.
.HYDROLOGY...
One to two inches of rain, with isolated higher amounts, is
expected as the squall line moves through today. Based on these
values, a river point or two could reach action stage, however
river flooding isn't expected. Some ponding of water in low lying
areas could occur, but widespread flooding is not expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 71 43 69 45 76 / 100 0 0 0 0
Panama City 68 49 69 52 73 / 90 0 0 0 0
Dothan 68 41 66 44 76 / 100 0 0 0 0
Albany 70 43 65 44 75 / 100 0 0 0 0
Valdosta 72 44 65 44 74 / 100 0 0 0 0
Cross City 75 46 66 45 74 / 100 0 0 0 0
Apalachicola 71 48 68 49 72 / 100 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 8 AM EDT /7 AM CDT/ Monday for Coastal
Bay-South Walton.
High Surf Advisory until 11 AM EDT /10 AM CDT/ Monday for
Coastal Gulf.
GA...None.
AL...None.
GM...Small Craft Advisory until 2 PM EDT Monday for Apalachee Bay or
Coastal Waters From Keaton Beach to Ochlockonee River FL
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach FL out 20 NM-Coastal waters from
Mexico Beach to Apalachicola FL out 20 NM-Coastal waters
from Mexico Beach to Okaloosa Walton County Line FL out 20
NM-Waters from Suwannee River to Apalachicola FL from 20 to
60 NM-Waters from Apalachicola to Mexico Beach FL from 20
to 60 NM-Waters from Mexico Beach to Okaloosa Walton County
Line FL from 20 to 60 NM.
&&
NEAR TERM...Wool
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...McD
MARINE...Scholl
FIRE WEATHER...McD
HYDROLOGY...BarryIn the hours before
Local storm report, Apr 15, 10:33 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1033 AM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 AM TSTM WND DMG 1 SE LOIS 30.52N 83.91W
04/15/2018 JEFFERSON FL EMERGENCY MNGR
TREE DOWN ON POWERLINE ON CASA BIANCA ROAD.
&&
JLFLocal storm report, Apr 15, 10:35 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1035 AM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM TSTM WND DMG 1 ESE JARROTT 30.62N 83.92W
04/15/2018 JEFFERSON FL EMERGENCY MNGR
TREE DOWN ON LAKE ROAD.
&&
JLFLocal storm report, Apr 15, 10:37 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1037 AM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 AM TSTM WND DMG 4 NE GREENVILLE 30.51N 83.59W
04/15/2018 MADISON FL AMATEUR RADIO
POWERLINE DOWN ON LOVETT ROAD NEAR 140.
&&
JLFLocal storm report, Apr 15, 10:38 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1038 AM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 AM TSTM WND DMG 1 E GREENVILLE 30.47N 83.61W
04/15/2018 MADISON FL AMATEUR RADIO
TREE DOWN AT GRAND ST. AND HWY 90.
&&
JLFLocal storm report, Apr 15, 10:44 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1044 AM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 AM TSTM WND DMG 2 SSW THOMASVILLE 30.81N 84.00W
04/15/2018 THOMAS GA 911 CALL CENTER
SEVERAL TREES DOWN ALONG 319S AND METCALF
ROAD.
&&Local storm report, Apr 15, 10:50 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1050 AM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG 1 WNW REMERTON 30.85N 83.33W
04/15/2018 LOWNDES GA 911 CALL CENTER
TREES DOWN IN TROUPVILLE.
0942 AM TSTM WND DMG 3 NE BERLIN 31.11N 83.59W
04/15/2018 COLQUITT GA 911 CALL CENTER
2 TREES DOWN ALONG TILLMAN ROAD.
0936 AM TSTM WND DMG 3 N EMPRESS 30.72N 83.57W
04/15/2018 BROOKS GA 911 CALL CENTER
TREES DOWN ALONG HAMLIN ROAD.
0924 AM TSTM WND DMG 3 N PIDCOCK 30.82N 83.71W
04/15/2018 BROOKS GA 911 CALL CENTER
TREES DOWN ALONG DIXIE BARWICK ROAD.
0918 AM TSTM WND DMG 3 N BAY 31.23N 83.93W
04/15/2018 COLQUITT GA 911 CALL CENTER
TREE DOWN ALONG BAY ROAD.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 2:44 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Apr 15, 3:28 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Walton, Washington | 48 min |
| Apr 15, 4:38 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Apr 15, 6:32 AM EDT | Special Marine Warning | TAE | 88 min | |
| Apr 15, 7:09 AM EDT | Tornado Warning | TAE | Bay, Calhoun, Gulf | 36 min |
| Apr 15, 7:29 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Apr 15, 8:16 AM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Wakulla | 44 min |
| Apr 15, 8:28 AM EDT | Tornado Warning | TAE | Jackson | 32 min |
| Apr 15, 8:34 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Madison, Taylor, Wakulla | 41 min |
| Apr 15, 8:37 AM EDT | Special Marine Warning | TAE | 113 min | |
| Apr 15, 8:48 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Madison | 27 min |
| Apr 15, 9:11 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison, Taylor | 49 min |
| Apr 15, 9:37 AM EDT | Severe Thunderstorm Warning | TAE | Madison | 38 min |
| Apr 15, 10:11 AM EDT | Severe Thunderstorm Warning | TAE | Lafayette, Madison | 34 min |
| Apr 15, 10:21 AM EDT | Special Marine Warning | TAE | 24 min | |
| Apr 15, 10:55 AM EDT | Special Marine Warning | TAE | 65 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.